Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 4, 2014, 4:10 AM CDT for Perry County, Wayne County, Tennessee. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 4:10 AM CDT (09:10 UTC)
- Expired
- Apr 4, 2014, 5:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 146 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:33 AM CDT | TSTM WND DMG | 2 Ssw Linden, TN | A TREE WAS BLOCKING BETHEL ROAD OFF HIGHWAY 13 OUTSIDE OF LINDEN. |
| Apr 4, 4:33 AM CDT | TSTM WND DMG | 3 Nw Linden, TN | TWO TREES REPORTED DOWN ON HWY 438 NEAR PAW PAW ROAD 3 MILES NW OF LINDEN. |
| Apr 4, 4:41 AM CDT | TSTM WND DMG | 8 W Linden, TN | A TREE WAS REPORTED DOWN ON HWY 412 NEAR BEASLEY ROAD. THE TREE WAS COMPLETELY BLOCKING THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:52 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS54 KOHX 040910
SVROHX
TNC135-181-041000-
/O.NEW.KOHX.SV.W.0025.140404T0910Z-140404T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
410 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 AM CDT
* AT 408 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM 16 MILES WEST OF DARDEN TO SARDIS TO PINEFLAT...AND
WERE MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...LINDEN...COLLINWOOD...CLIFTON...LUTTS...MOUSETAIL
LANDING STATE PARK...CYPRESS INN...FLATWOODS AND LOBELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3501 8799 3529 8799 3530 8802 3539 8803
3541 8798 3546 8805 3551 8798 3562 8804
3568 8802 3573 8804 3581 8798 3581 8776
3571 8772 3566 8774 3564 8769 3555 8767
3548 8772 3547 8765 3543 8762 3500 8761
TIME...MOT...LOC 0909Z 269DEG 22KT 3567 8850 3536 8833
3496 8830
$$
FORECASTER:BOBBY BOYD1 follow-up statement
051
WWUS54 KOHX 040953
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 AM CDT FRI APR 4 2014
TNC135-181-041002-
/O.EXP.KOHX.SV.W.0025.000000T0000Z-140404T1000Z/
PERRY TN-WAYNE TN-
453 AM CDT FRI APR 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND PERRY COUNTIES WILL
EXPIRE AT 500 AM CDT...
THE DANGEROUS PART OF THE STORM HAS MOVED OUT OF THE WARNED AREA
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3501 8799 3529 8799 3530 8802 3539 8803
3541 8798 3546 8805 3551 8798 3562 8804
3568 8802 3573 8804 3581 8798 3581 8776
3571 8772 3566 8774 3564 8769 3555 8767
3548 8772 3547 8765 3543 8762 3500 8761
TIME...MOT...LOC 0952Z 269DEG 22KT 3567 8818 3536 8801
3496 8798
$$
TB12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:53 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 4, 3:53 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 353 AM CDT FRI APR 4 2014 .DISCUSSION... LINE OF STORMS CONTINUES TO PUSH EAST THIS MORNING AHEAD OF APPROACHING COLD FRONT. SFC LOW NOW WELL UP IN THE UPPER MID-WEST BUT JUICIER AIR/BETTER INSTABILITY HOLDING DOWN ACROSS NORTH/CENTRAL MS. LINE NOW BASICALLY IN TWO SEGMENTS AND AREA OF CONCERN LARGELY WITH STRONG/SEVERE STORMS NORTHERN MS/SOUTHWEST TN. THERMODYNAMIC STRUCTURE SUCH THAT INSTABILITY/LAPSE RATES ACROSS THE MID-STATE EXPECTED TO BECOME MORE FAVORABLE TOWARD 12Z....LEAVING REASONABLY GOOD CHANCE FOR SEVERE STORMS...ESPECIALLY SOUTH/EAST WHERE SOUTHERN SEGMENT EXPECTED TO BUILD SLOWLY NORTH. LATEST IMAGES SHOWING PRETTY GOOD MCV TN/MS BORDER VICINITY WHERE ML JET STREAK PUNCHING IN BUT THIS FEATURE HAS SHOWN SIGNS OF WEAKENING LAST 30 MINUTES AS LINE INTENSIFIES FURTHER SOUTH. COLD FRONT EXPECTED TO BE EAST OF NASHVILLE BY 18Z...THEN OFF THE PLATEAU BEFORE 00Z. STRONG/SEVERE STORMS EXPECTED TO WEAKEN BY MIDDAY AS FRONT EXITS. SFC/LL HIGH SETS UP LATER TONIGHT AND HOLDS THROUGH SAT NIGHT BUT INCOMING ML/UL TROUGH EXPECTED TO SPIN UP SFC LOW ACROSS THE WESTERN GULF...WHICH RIDES UP AXIS RAPIDLY INTO THE MID-STATE LATE SUNDAY NIGHT. SCT SHOWERS LIKELY TO DEVELOP SUNDAY AFTERNOON...WITH RAIN/STORMS FILLING IN SUN NIGHT THROUGH MOST OF MON. ISO-SCT SHOWERS WILL STAY INTO THE PICTURE INTO EARLY WED AS STRONG UPPER JET CARVES OUT DEEP TROUGH WHICH TAKES UNTIL LATE WED TO MOVE OFF THE ATLANTIC COAST. DRY CONDITIONS ARE EXPECTED LATE WEEK BEHIND EXITING TROUGH AXIS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 41 60 40 / 70 05 0 0 CLARKSVILLE 66 38 58 36 / 50 05 0 0 CROSSVILLE 68 37 58 37 / 90 05 0 0 COLUMBIA 70 40 61 40 / 60 05 0 10 LAWRENCEBURG 71 41 62 42 / 60 05 0 10 WAVERLY 67 39 60 38 / 40 05 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 3, 2:42 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CDT THU APR 3 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-041945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 242 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN INTENSE SPRING STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AND REACH THE TENNESSEE RIVER AROUND MIDNIGHT TONIGHT...THEN RACE ACROSS MIDDLE TENNESSEE BEFORE EXITING THE AREA FRIDAY MORNING. THE MAIN THREATS WITH THIS LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT A COUPLE OF TORNADOES CANNOT BE RULED OUT. THE GREATEST LIKELIHOOD FOR SEVERE WEATHER ASSOCIATED WITH THE SQUALL LINE WILL EXIST WEST OF THE INTERSTATE 65 CORRIDOR...BUT SEVERE STORMS ARE POSSIBLE ACROSS ALL OF MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BEHIND THE OVERNIGHT SQUALL LINE...SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT AS IT MOVES THROUGH THE AREA. THE MAIN AREA OF CONCERN FOR DAMAGING WINDS AND LARGE HAIL WILL BE EAST OF INTERSTATE 65 THROUGH THE NOON HOUR ON FRIDAY. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED BEHIND THE COLD FRONT ON FRIDAY...AND A WIND ADVISORY MAY BE NEEDED FOR MUCH OF MIDDLE TENNESSEE. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT INTO FRIDAY MORNING. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Apr 4, 1:50 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 AM CDT FRI APR 4 2014
TNZ005-006-040730-
MONTGOMERY-STEWART-
150 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF PEMBROKE TO MURRAY...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAND BETWEEN THE LAKES...BIG
ROCK...DOVER...INDIAN MOUND AND WOODLAWN.
HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS LINE HAS A HISTORY OF PRODUCING RAINFALL RATES OF UP TO AN INCH
PER HOUR. THIS MAY RESULT IN LOCALIZED FLOODING OF FLOOD PRONE URBAN
AND LOW LYING AREAS.
LAT...LON 3667 8785 3664 8784 3665 8719 3663 8716
3637 8760 3637 8771 3633 8781 3633 8789
3635 8794 3635 8798 3644 8807 3650 8806
3653 8804 3666 8808 3668 8807
TB12Special weather statement, Apr 4, 2:31 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 AM CDT FRI APR 4 2014
TNZ005-006-040815-
MONTGOMERY-STEWART-
231 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...
AT 228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO 11 MILES
NORTHEAST OF PARIS...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAND BETWEEN THE LAKES...BIG
ROCK...DOVER...INDIAN MOUND...CUMBERLAND CITY...WOODLAWN...PALMYRA
AND CLARKSVILLE.
HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3667 8785 3664 8784 3664 8714 3637 8758
3636 8764 3637 8771 3635 8774 3633 8784
3636 8800 3644 8807 3656 8804 3665 8807
3667 8806 3669 8801
TB12Special weather statement, Apr 4, 3:20 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 AM CDT FRI APR 4 2014
TNZ005-006-008-023-040900-
HOUSTON-MONTGOMERY-STEWART-SUMNER-
320 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY...STEWART
AND SUMNER COUNTIES...
AT 317 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUTHRIE TO
SPRINGVILLE...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HOUSTON COUNTY AIRPORT...
WOODLAWN...TENNESSEE RIDGE...CLARKSVILLE...CUMBERLAND CITY...ERIN...
PALMYRA...CUNNINGHAM AND MITCHELLVILLE.
HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3666 8785 3664 8785 3663 8785 3665 8712
3655 8665 3664 8656 3665 8642 3654 8663
3664 8711 3646 8712 3642 8715 3639 8723
3631 8730 3634 8751 3621 8754 3624 8795
3632 8796 3644 8806 3656 8803 3668 8807
TB12Special weather statement, Apr 4, 3:46 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT FRI APR 4 2014
TNZ056>058-093>095-040945-
GILES-HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE-
346 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE...
LEWIS...PERRY AND WAYNE COUNTIES...
AT 338 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE SOUTHERN PART OF
WEST TENNESSEE. THIS ACTIVITY WILL MOVE ACROSS THE TENNESSEE RIVER
AFTER 430 AM CDT THIS MORNING. ALSO...NEWLY DEVELOPED STORMS IN
NORTHWEST ALABAMA WILL MOVE NORTHEAST INTO LAWRENCE AND GILES
COUNTIES DURING THE NEXT HALF HOUR.
WINDS 40 TO 50 MPH WILL BE COMMON WITH POSSIBLE STRONGER GUSTS AND
HAIL.
LAT...LON 3501 8799 3529 8799 3539 8803 3541 8798
3546 8805 3552 8798 3562 8804 3585 8796
3580 8785 3584 8772 3591 8770 3595 8756
3599 8753 3596 8720 3573 8723 3559 8735
3554 8729 3544 8730 3543 8717 3499 8715
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:50 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 40 min |
| Apr 4, 2:31 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 44 min |
| Apr 4, 3:20 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 40 min |
| Apr 4, 3:46 AM CDT | Special Weather Statement | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 59 min |
| Apr 4, 4:41 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Giles, Hickman, Houston, Humphreys and 5 more | 49 min |
| Apr 4, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 61 min |
| Apr 4, 5:13 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, Dickson and 10 more | 47 min |
| Apr 4, 5:19 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 41 min |
| Apr 4, 5:33 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Williamson, Wilson | 57 min |
| Apr 4, 5:47 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 43 min |
| Apr 4, 6:00 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 15 more | 60 min |
| Apr 4, 6:11 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 34 min |
| Apr 4, 6:33 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 42 min |
| Apr 4, 7:07 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, DeKalb, Fentress, Grundy, Jackson and 6 more | 53 min |
| Apr 4, 7:35 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.